Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 337, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 4, 2009, 7:07 PM CDT for Haskell County, Latimer County, LeFlore County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2009, 7:07 PM CDT (00:07 UTC)
- Expired
- Jul 4, 2009, 7:44 PM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Haskell County, OK, Latimer County, OK, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 54 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 12:25 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1116 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 050007 SVRTSA OKC061-077-079-050100- /O.NEW.KTSA.SV.W.0337.090705T0007Z-090705T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 707 PM CDT SAT JUL 4 2009 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA NORTHEASTERN LATIMER COUNTY IN SOUTHEAST OKLAHOMA NORTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 800 PM CDT * AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR LEQUIRE...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LEQUIRE... MCCURTAIN...KEOTA AND BOKOSHE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3532 9477 3508 9466 3495 9518 3513 9528 TIME...MOT...LOC 0007Z 252DEG 19KT 3506 9511 $$
2 follow-up statements
000 WWUS54 KTSA 050022 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 722 PM CDT SAT JUL 4 2009 OKC061-077-079-050100- /O.CON.KTSA.SV.W.0337.000000T0000Z-090705T0100Z/ HASKELL OK-LE FLORE OK-LATIMER OK- 722 PM CDT SAT JUL 4 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHEASTERN LATIMER...NORTHERN LE FLORE AND SOUTHEASTERN HASKELL COUNTIES... AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF MILTON...MOVING EAST AT 20 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MILTON AND BOKOSHE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3501 9502 3508 9507 3527 9475 3508 9466 TIME...MOT...LOC 0022Z 252DEG 19KT 3506 9497 $$
000 WWUS54 KTSA 050044 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 744 PM CDT SAT JUL 4 2009 OKC061-077-079-050054- /O.CAN.KTSA.SV.W.0337.000000T0000Z-090705T0100Z/ HASKELL OK-LE FLORE OK-LATIMER OK- 744 PM CDT SAT JUL 4 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LATIMER... NORTHERN LE FLORE AND SOUTHEASTERN HASKELL COUNTIES IS CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3501 9502 3508 9507 3527 9475 3508 9466 TIME...MOT...LOC 0044Z 252DEG 19KT 3510 9483 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:35 PM CDT, 32 minutes earlier.
Area forecast discussion, Jul 4, 6:35 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
635 PM CDT SAT JUL 4 2009
.AVIATION...
.DISCUSSION...
COLD FRONT STARTING TO PUSH INTO FAR NORTHEAST OKLAHOMA EARLY THIS
EVENING. SCATTERED SHOWERS/THUNDERSTORMS HAVE DEVELOPED AHEAD OF
FRONT ACROSS EAST CENTRAL OKLAHOMA...WITH LIMITED SURFACE HEATING...
BEHIND INITIAL OUTFLOW BOUNDARY. THIS ACTIVITY MAY CONTINUE TO
INCREASE IN COVERAGE AS FRONT APPROACHES BY MID TO LATE
EVENING...WITH BEST THUNDERSTORM CHANCES IN THE MLC/FSM AREAS THIS
EVENING INTO THE OVERNIGHT HOURS. LOW CLOUDS COULD DEVELOP BEHIND
FRONT EARLY SUNDAY MORNING WITH CLOUD DECKS SLOWLY INCREASING
THROUGHOUT THE DAY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR OKZ049-OKZ053-OKZ073-
OKZ075-OKZ076.
AR...NONE.
&&
AVIATION...12Hazardous weather outlook, Jul 4, 5:02 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 502 PM CDT SAT JUL 4 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 502 PM CDT SAT JUL 4 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...LATE THIS AFTERNOON. AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA. DANGEROUS HEAT. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... AN OUTFLOW BOUNDARY WAS PUSHING SOUTHWARD ACROSS SOUTHEAST OKLAHOMA LATE THIS AFTERNOON. HOT AND HUMID AIR WAS LOCATED TO THE SOUTH OF THE OUTFLOW BOUNDARY ACROSS FAR SOUTHEAST OKLAHOMA. AS THE OUTFLOW BOUNDARY MOVES INTO THIS AIR A SEVERE THUNDERSTORM OR TWO FORM. GIVEN A WARM ATMOSPHERE AND MARGINAL WIND SHEAR...THE PRIMARY RISK WILL BE STRONG DOWNBURST WINDS. THUNDERSTORMS WILL STILL BE POSSIBLE FURTHER NORTH AS THE TRUE COLD FRONT MOVES OUT OF KANSAS AND NORTHWEST OKLAHOMA INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. AFTER THE OUTFLOW BOUNDARY MOVES OUT OF FAR SOUTHEAST OKLAHOMA SEVERE THUNDERSTRORM CHANCES WILL REMAIN THIS EVENING BUT WILL BE MUCH SMALLER THAN THEY WERE THIS AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY ACROSS FAR SOUTHEAST OKLAHOMA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... THE COLD FRONT WILL NOT EXIT SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS UNTIL THE DAYLIGHT HOURS ON SUNDAY. THUS...THUNDERSTORMS WILL REMAIN IN THE FORECAST. THUNDERSTORM CHANCES WILL END BY SUNDAY EVENING. COOLER AND LESS HUMID CONDITIONS CAN BE EXPECTED FOR A GOOD PART OF SUNDAY AND MONDAY BEFORE A WARMING TREND WILL ENSUE. BY THE MIDDLE OF THE UPCOMING WEEK THE WEATHER WILL ONCE AGAIN BE DOMINATED BY HIGH PRESSURE ALOFT BUILDING EASTWARD INTO THE PLAINS FROM THE ROCKY MOUNTAIN STATES. VERY WARM WEATHER ALONG WITH INCREASING HUMIDITY CAN BE EXPECTED BY LATE NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 4, 5:02 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
502 PM CDT SAT JUL 4 2009
OKZ073-042230-
PITTSBURG OK-
502 PM CDT SAT JUL 4 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG
AT 503 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHWEST OF KIOWA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...KIOWA...PITTSBURG AND BLANCO.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3468 9589 3468 9606 3474 9609 3490 9562
3469 9553 3460 9588
TIME...MOT...LOC 2203Z 251DEG 25KT 3469 9594Special weather statement, Jul 4, 5:27 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
527 PM CDT SAT JUL 4 2009
OKZ073-042300-
PITTSBURG OK-
527 PM CDT SAT JUL 4 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG
AT 527 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF BLANCO...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...PITTSBURG...BLANCO...
HARTSHORNE...HAILEYVILLE AND DOW.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3478 9589 3490 9554 3481 9551 3472 9552
3466 9584
TIME...MOT...LOC 2227Z 254DEG 17KT 3472 9580Special weather statement, Jul 4, 6:17 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT SAT JUL 4 2009
OKZ065-066-042345-
OKFUSKEE OK-OKMULGEE OK-
617 PM CDT SAT JUL 4 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
EASTERN OKFUSKEE
AT 618 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OKFUSKEE...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILSON...OKFUSKEE...OKMULGEE...
DEWAR...GRAYSON...SCHULTER AND MORRIS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3565 9623 3565 9618 3563 9582 3547 9586
3547 9587 3541 9588 3552 9626
TIME...MOT...LOC 2318Z 281DEG 22KT 3558 9620Special weather statement, Jul 4, 6:38 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
638 PM CDT SAT JUL 4 2009
OKZ073>075-050015-
HASKELL OK-LATIMER OK-PITTSBURG OK-
638 PM CDT SAT JUL 4 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN HASKELL...EASTERN PITTSBURG AND NORTHERN LATIMER
AT 638 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF WILBURTON...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...LEQUIRE...WILBURTON...PANOLA
AND RED OAK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3489 9545 3507 9548 3514 9503 3494 9499
3492 9500
TIME...MOT...LOC 2338Z 262DEG 21KT 3499 9536Special weather statement, Jul 4, 6:49 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
649 PM CDT SAT JUL 4 2009
OKZ065-066-070-071-073-074-050045-
HASKELL OK-MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE OK-PITTSBURG
OK-
649 PM CDT SAT JUL 4 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
CENTRAL MUSKOGEE AND SOUTHEASTERN OKFUSKEE
IN SOUTHEAST OKLAHOMA
MCINTOSH...WESTERN HASKELL AND NORTHEASTERN PITTSBURG
AT 649 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM GRAYSON TO 4 MILES SOUTH OF HENRYETTA...MOVING
EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...WILSON...PHAROAH...OKMULGEE...HENRYETTA...BRYANT...DEWAR...
HOFFMAN...GRAYSON...SCHULTER...MORRIS...EUFAULA...CHECOTAH...
RAIFORD...VIVIAN...STIDHAM...ONAPA...PIERCE...HITCHITA...
RENTIESVILLE...COUNCIL HILL AND WARNER.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3551 9525 3520 9544 3531 9612 3567 9619
TIME...MOT...LOC 2349Z 280DEG 29KT 3552 9587 3538 9596Special weather statement, Jul 4, 6:50 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
650 PM CDT SAT JUL 4 2009
OKZ073>076-050045-
HASKELL OK-LATIMER OK-LE FLORE OK-PITTSBURG OK-
650 PM CDT SAT JUL 4 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN HASKELL...WESTERN LE FLORE...EASTERN PITTSBURG AND
NORTHERN LATIMER
AT 651 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF PANOLA TO 9 MILES SOUTHWEST OF
LEWISVILLE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MCCURTAIN...LEQUIRE...
LEWISVILLE...KINTA AND PANOLA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3490 9525 3503 9546 3524 9514 3511 9470
TIME...MOT...LOC 2351Z 252DEG 17KT 3501 9522 3504 9539The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:34 PM CDT | Special Weather Statement | TSA | Haskell, McIntosh, Muskogee | 71 min |
| Jul 4, 8:11 PM CDT | Special Weather Statement | TSA | Okfuskee | 64 min |
| Jul 4, 8:18 PM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 72 min |
| Jul 4, 8:32 PM CDT | Special Weather Statement | TSA | Okfuskee | 58 min |
| Jul 4, 9:00 PM CDT | Special Weather Statement | TSA | Sequoyah | 60 min |
| Jul 4, 9:12 PM CDT | Special Weather Statement | TSA | Pittsburg | 78 min |
| Jul 4, 10:39 PM CDT | Special Weather Statement | TSA | Latimer | 66 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.